Oklahoma, 2007Flash Flood and Flood in Oklahoma, June 22, 2007
June 22, 2007 · NWS OUN · 2 events in 2 counties and zones
More heavy rain affected parts of southwest Oklahoma. On the 22nd, Washita county experienced flash flooding, with several roads closed due to high water.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
More heavy rain affected parts of southwest Oklahoma. On the 22nd, Washita county experienced flash flooding, with several roads closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 3:16 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 3:16 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CDT FRI JUN 22 2007
.SHORT TERM...SLOW MOVING SHOWERS/ISOLD TSTMS CONTINUE THIS MORNING
OVER SRN OK AND WRN N TX IN VICINITY OF WEAK MID LVL LOW. SLOW
MOVEMENT OF THE SHOWERS AND TSTMS HAS RESULTED IN LOCALIZED AREAS
OF HEAVY RAIN...ADDING TO THE WATER PROBLEMS OF THE PAST FEW DAYS.
WEAK CIRCULATION DRIFTS SLOWLY EWD TODAY SO ONCE AGAIN EXPECT TO
SEE SHOWERS AND TSTMS BECOME MORE WIDESPREAD THIS AFTN...ESP OVER
THE SE HALF OF THE FA. WITH VERY MOIST AMS AND SLOW MOVEMENT OF STORMS...
LOCALIZED HEAVY RAIN AND FLOODING WILL AGAIN BE A THREAT. MODELS
CONTINUE TO SHOW REMNANTS OF THE WEAK CIRCULATION DRIFTING FRHTR
EAST ON SAT/SUN AND WILL ADJUST POPS ACCORDINGLY.
.LONG TERM...DESPITE MEAN UPPER RDG POSITION SHIFTING EASTWARD
ACROSS THE CENTRAL U.S. EARLY TO MIDWEEK...MODELS ARE SIMILAR IN
KEEPING A WEAKNESS IN THE FLOW PATTERN OVER THE SOUTHERN PLAINS.
WITH MOISTURE LINGERING AROUND WILL LIKELY HAVE SCATTERED SHOWERS
AND THUNDERSTORMS PERSIST THROUGH MUCH OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 87 70 89 69 / 30 20 20 10
HOBART OK 89 69 91 70 / 20 20 10 10
WICHITA FALLS TX 89 70 90 70 / 40 20 20 10
GAGE OK 90 67 91 68 / 10 20 10 10
PONCA CITY OK 87 68 88 70 / 20 20 20 20
DURANT OK 87 70 87 71 / 40 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/02
Hazardous weather outlook, Jun 22, 5:40 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT FRI JUN 22 2007
OKZ004>048-050>052-TXZ083>090-221700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
640 AM CDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL REMAIN OVER THE REGION TODAY AND
TONIGHT... SUPPORTING CONTINUING CHANCES OF THUNDERSTORMS. LIGHT
WINDS AT ALL LEVELS WILL RESULT IN WEAK SHEAR... AND INSTABILITY
WILL BE RELATIVELY LOW OVER MOST OF THE REGION THROUGH TONIGHT. THE
ONLY EXCEPTION WILL BE ACROSS NORTHWEST OKLAHOMA THIS AFTERNOON...
WHERE MODERATE INSTABILITY MAY SUPPORT ISOLATED SEVERE STORMS WITH
MARGINALLY SEVERE HAIL AND WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
SHOWERS AND THUNDERSTORMS THAT FORM TODAY AND TONIGHT WILL MOVE VERY
SLOWLY... AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN.
FLOODING IS LIKELY IN THE VICINITY OF THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE UPPER-LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS THIS MORNING
WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.
ANOTHER DISTURBANCE WILL ARRIVE EARLY NEXT WEEK... CONTINUING STORM
CHANCES THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSIn the hours before
Local storm report, Jun 22, 6:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD ODELL 34.35N 99.42W
06/22/2007 WILBARGER TX COUNTY OFFICIAL
WATER COVERING THE ROADS IN ODELL. REPORTED BY WILBARGER
COUNTY ROAD CREW.
&&
FMFlood, Kiowa
- When
- June 22, 8:00 AM CST
- Where
- Kiowa County, 5 mi E of Hobart
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.020, -99.012
Four feet of water covered the roadway making it impassable. Other flooding was reported near Gotebo and Mountain View.
Flash Flood, Washita
- When
- June 22, 9:00 AM CST
- Where
- Washita County, 3 mi ESE of Bessie
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.363, -98.931
Several county roads were closed due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44459, 44456.